Hello from denmark - help is needed

My name is karina and I am 45 years old. I have had the diagnosis of fibromyalgi for many years. I have been taking cymbalta and for almost a year ago I stopped cold turkey because of my period that has been gone since I was 40 years old, suddenly came back.

It turns out that I have high prolactin levels and a pituitary tumor. But its not a prolaktinom. Cymbalta can course that high prolactin.. so my doctor who didn't know anything about cymbalta withdrawal syndrome just told me to do every other day. I ended up in the hospital with really bad symptoms like a stroke like symptoms. I had been bedridden for 8 months. I went back on cymbalta and are slowly tapering out. I will be finish in April 2017.

In the meantime I went to a natural doctor who found out I had hypothyroidisme type 2. I have been taking erfa thyroid meds since February and I started slow with 2 x 15mg as the weeks went by I upped so I was on 120mg. Then my numbers was to high and I had it awful. Anxesity. Sweeting feeling of sugar drop. Dizzy. Stomach pain etc. I backed down to 90mg and had a few good weeks. Now it's the same again. I have dropped to 75mg but are not getting better this time.

Now for my question.


Is it possible that cymbalta coursed the low free3 and free t4? And becouse of my life changing to none gluten sugar refinded products, juicing everyday and supplements is getting my own system to work again?


my latest bloodwork for free t3 and 4 has been in the high end but good. But now I wake up with anxiety and heart beating fast. Dizzy and unwell. Stomach troubles again. And a overall feeling of being sick. I have a few moments where I feel okay.

Can I try stopping my erfa thyroid meds.? Or what should I do?

I hope someone has tried something like this before.

Thanks for your help and advice


6 Replies

  • Hi Karina and welcome.

    Sorry that you have had no replies at the moment.

    Im afraid i know nothing at all about Cymbalta, however if you type Cymbalta in the search engine above there are lots of posts regarding this mainly on the Fibromyalgia forum, whether it will answer your question though i dont know.

    I have looked on the internet and typed in Cymbalta drug interactions with levothyroxine which is a synthetic from of T4 but i dont know about the Erfa which you take unfortunately but the side effects are similar to what you describe i think.

    Please note, i am not a doctor or medically trained in anyway, i just wanted to try and help you seeing as you didn't get any replies yet from anyone who might know.


  • Hi ic1973 THANKYOU so much for posting the link for cymbalta. You may have answered my problem. It says on link that synthroid can have interactions with cymbalta. If you read my answer to Karina it will explain. Thankyou

  • Hi Karina. I am of Danish heritage too. I have been on cymbal ya since after my chemotherapy for breast cancer in 2003. I got a terrible depression and this medicine helped a lot. In the last year I have been diagnosed with hypothyroidism. I am on synthroid. I have always had a lousy stomach but has become much worse in last year. I never connected it to synthroid taken with cymbals til I saw the answer to your post. Ic1973 gave a link to medicine interactions with cymbalta synthroid was on the list. Not familar with refs but it is a thyroid medicine. Maybe that is the answer. I hope you find out. You definitely helped me by posting your problem as I will alert my dr. Ask your dr if maybe another thyroid medicine may help. I have heard of many people trying to get off cymbalta with problems like you have. I do hope you feel better soon and find some answers.

  • Thanks for all trying to help. I am getting ndt so i am not sure if this is the problem. But what's new to me are vitamin d3. And i used to be on statins. Is terrible that the doctors know nothing about this. If any needs help on getting off cymbalta see cymbalta hurts worse Facebook page. Its very important that it's done very slowly.

    I really need to know if it's possible for the function of the thyroid can heal it self..

    And thats why i am having troubles with ndt now.

    Best of all to you all..


  • Hi its me again.. i have not found the answer yet.. but since then I have been getting acupuncture and my symptoms are getting worse.. so from today i am lowering my ndt. My acupuncture doc says that she thinks my system is going to work again and I have to take less

    I am going in for bloodtest today so I will find out its that what's coursing all my troubles.

    Have anyone stoppede there ndt and gotten better...

    Thanks in advance


You may also like...